MAUDE Adverse Event Report: ARTIVION, INC. ¿ KENNESAW PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT

ARTIVION, INC. ¿ KENNESAW PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Model Number SGPV00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial notification, "the publication titled ¿fifty-two months¿ mean follow up of decellularized synergraft¿-treated pulmonary valve allografts¿ the journal of heart valve disease 2008;17:98-104: it is a retrospective review which compares synergraft® pulmonary valves (cryolife®, sgpv00) to standard processed cryopreserved pulmonary valves (controls, unknown processor) used for the ross procedure.The manuscript covers implants from 2000 ¿ 2002, with the use of 23 sgpv compared to 49 standard processed valves.Regurgitation (insufficiency) was noted in the sgpv recipients, and also noted to be higher than that seen in the control group.The authors conclude it appears that the use of pulmonary synergraft-allograft valves does not provide any major advantage over conventional allografts.".
 
Additional Manufacturer Narrative
Multiple attempts to obtain additional information have gone unmet.No additional information forthcoming.The available information was reviewed.According to the initial notification on 10/07/2024, "the publication titled ¿fifty-two months¿ mean follow up of decellularized synergraft¿-treated pulmonary valve allografts¿ the journal of heart valve disease 2008;17:98- 104.The manuscript written by bechtel, et al.Is a retrospective review which compares synergraft® pulmonary valves (cryolife®, sgpv00) to standard processed cryopreserved pulmonary valves (controls, unknown processor) used for the ross procedure.The manuscript covers implants from 2000 ¿ 2002, with the use of 23 sgpv compared to 49 standard processed valves.Regurgitation (insufficiency) was noted in the sgpv recipients, and also noted to be higher than that seen in the control group.The authors conclude it appears that the use of pulmonary synergraft-allograft valves does not provide any major advantage over conventional allografts." the manuscripts by bechtel et al., is a retrospective review reporting on the outcomes of synergraft® pulmonary valves (cryolife®, sgpv00) used during the ross procedure.The patients underwent pre and post-operative echocardiographic evaluations over the span of the 52 months follow-up.The patients showed the main increase of pressure gradients within the first year after surgery but remained stable through the remainer of the follow-up.No reoperations were required on any of the patients as such there was no tissue explant available for further evaluation.The authors discuss potential causes to be a destructive immunological process or a non-specific inflammatory response contributing to allograft failure.No additional information is available regarding the specific time to occurrence of this event for each patient or direct correlation to the use of the allografts.The cardiac allografts undergo inspection by the dissector as well as by the inspector prior to final packaging.The instructions for use (ifu) lists valvular and perivalvular insufficiency (regurgitation), immunologic reaction and valvular and conduit stenosis as known adverse events with the use of cardiac allografts and have been reported with other heart valve prostheses and should be considered in the decision of graft selection.Due to the limited information, it cannot be determined if the reported events are directly related to the allografts given there were no explants noted in the follow-up period nor any immunologic evaluations were confirmed.The adverse events reported in the publications are not unexpected clinical outcomes of the allografts in this patient population.Adequate precautions are listed in the ifu.The sg cryopreserved human tissue a/dfmea was reviewed.The reported event is addressed.The sg cryopreserved human tissue pfmea was reviewed.The reported tissue was not returned to artivion and no serial number was provided for an investigation.The report originated from a publication which spanned from 2000-2002.This complaint reports adverse events (ae) identified in literature and does not specify potential causes of failure.Due to the limited information and unknown time to events, it cannot be determined if the reported events are directly related to the allografts.As such, no risk occurrence analysis was performed in this report.Due to the limited information, it cannot be determined if the reported events are directly related to the allografts given there were no explants noted in the follow-up period nor any immunologic evaluations were confirmed.The adverse events reported in the publications are not unexpected clinical outcomes of the allografts in this patient population.Adequate precautions are listed in the ifu.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.There is no indication that an error or deficiency occurred at artivion and the ifu adequately communicates risk; therefore a capa evaluation is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.No actions are required at this time.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
PULMONARY VALVE & CONDUIT SG
Common Device Name
HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Manufacturer (Section D)
ARTIVION, INC. ¿ KENNESAW
1655 roberts boulevard nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC. ¿ KENNESAW
1655 roberts boulevard. nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts boulevard, nw
kennesaw, GA 30144
MDR Report Key20462898
Report Number1063481-2024-00021
Device Sequence Number12711187
Product Code OHA
UDI-Device Identifier00877234000447
UDI-Public00877234000447
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K092021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSGPV00
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown